MAUDE Adverse Event Report: MIZUHO ORTHOPEDIC SYSTEMS, INC. LEVÓ; HEAD/NECK PROCEDURE POSITIONER

MIZUHO ORTHOPEDIC SYSTEMS, INC. LEVÓ; HEAD/NECK PROCEDURE POSITIONER
Model Number 7887-010
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Information (3190)
Date of Event 07/17/2018
Type of Reportable Event Malfunction
Event or Problem Description
During the procedure when doctor was placing in screws into the patient surgical area; the levo locks became unlocked and the levo dual motion base tilted up.This resulted into the patient head tilting downward while the surgeon was placing in the screws.
 
Additional Manufacturer Narrative
Investigation is underway, will provide updates as they become available.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Variability in spar height was contributing to this failure mode.Due to a specification defect that did not specify the range of spar size limits, the spar clamp design had a potential for unlocking of the spar clamps.Assembly and test methods did not include spar clamp function verification over the range of spar sizes.The design has been updated with more compliant bumpers to address the range of sizes and a shimming process to tune each clamp for mechanical component tolerances, using updated production tooling.The devices in the field have been replaced with this release design.

Brand Name
LEVÓ
Common Device Name
HEAD/NECK PROCEDURE POSITIONER
Manufacturer (Section D)
MIZUHO ORTHOPEDIC SYSTEMS, INC.
30031 ahern avenue
union city CA 94587 1234
MDR Report Key7711653
Report Number2921578-2018-00028
Device Sequence Number2644348
Product Code JEA
UDI-Device Identifier00842430104657
UDI-Public00842430104657
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace,Repair,Modification/Adjustment
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7887-010
Device Catalogue Number7887-010
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/17/2018
Supplement Date Received by Manufacturer07/17/2018
07/17/2018
Initial Report FDA Received Date07/23/2018
Supplement Report FDA Received Date08/24/2018
11/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight105